Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 23, NWS North Platte, NE

November 3, 202518 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 3, 2025, 12:47 PM MST for 18 counties in Nebraska. It took effect at Nov 4, 2025, 9:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2025, 12:47 PM MST (19:47 UTC)
In effect from
Nov 4, 2025, 9:00 AM MST
Expired
Nov 4, 2025, 6:00 PM MST
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

670 
WWUS83 KLBF 031947
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
147 PM CST Mon Nov 3 2025

...RED FLAG WARNINGS NOW IN EFFECT FOR PORTIONS OF WESTERN
NEBRASKA TUESDAY...

NEZ204-210-041000-
/O.UPG.KLBF.FW.A.0017.251104T1800Z-251105T0000Z/
/O.NEW.KLBF.FW.W.0023.251104T1600Z-251105T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
147 PM CST Mon Nov 3 2025 /1247 PM MST Mon Nov 3 2025/

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 7 PM
CST /6 PM MST/ TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR THE EASTERN PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 10 AM CST /9 AM MST/ to 7 PM CST /6 PM MST/ 
Tuesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...9 AM MST through 6 PM MST Tuesday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Falling to 10 to 15 percent.

* TEMPERATURES...Upper 70s to near 80 degrees.

* LIGHTNING...None expected.

* IMPACTS...Any fires which may develop, will have a high 
  probability for rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-041000-
/O.NEW.KLBF.FW.W.0023.251104T1600Z-251105T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
147 PM CST Mon Nov 3 2025 /1247 PM MST Mon Nov 3 2025/

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 7 PM
CST /6 PM MST/ TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS 
FOR CENTRAL SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 10 AM CST /9 AM MST/ to 7 PM CST /6 PM MST/ 
Tuesday.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest.

* TIMING...10 AM CST through 7 PM CST Tuesday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...Around 15 percent.

* TEMPERATURES...Upper 70s to near 80 degrees.

* LIGHTNING...None expected.

* IMPACTS...Any fires which may develop, will have a high 
  probability for rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMJ
3 follow-up statements
535 
WWUS83 KLBF 040721
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
121 AM CST Tue Nov 4 2025

...RED FLAG WARNINGS REMAIN IN EFFECT FOR PORTIONS OF WESTERN 
NEBRASKA TUESDAY...

NEZ204-206-210-050100-
/O.CON.KLBF.FW.W.0023.251104T1600Z-251105T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
121 AM CST Tue Nov 4 2025 /1221 AM MST Tue Nov 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING FOR LOW RELATIVE
HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND PORTIONS
OF SOUTHWEST NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 210 Frenchman Basin.

* TIMING...9 AM MST through 6 PM MST Tuesday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 79.

* LIGHTNING...None expected.

* IMPACTS...Any fires which may develop, will have a high
  probability for rapid spread and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLB
638 
WWUS83 KLBF 041637
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1037 AM CST Tue Nov 4 2025

...RED FLAG WARNINGS REMAIN IN EFFECT FOR PORTIONS OF WESTERN
NEBRASKA TUESDAY...

NEZ204-206-210-050045-
/O.CON.KLBF.FW.W.0023.000000T0000Z-251105T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
1037 AM CST Tue Nov 4 2025 /937 AM MST Tue Nov 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 210 Frenchman Basin.

* TIMING...9 AM MST through 6 PM MST Tuesday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 80.

* LIGHTNING...None expected.

* IMPACTS...Any fires which may develop, will have a high 
  probability for rapid spread and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
308 
WWUS83 KLBF 050054
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
654 PM CST Tue Nov 4 2025

NEZ204-206-210-050200-
/O.EXP.KLBF.FW.W.0023.000000T0000Z-251105T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
654 PM CST Tue Nov 4 2025 /554 PM MST Tue Nov 4 2025/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING FOR WESTERN AND SOUTHWEST NEBRASKA...

Falling temperatures and increasing humidity has decreased the
threat for critical fire weather conditions. However, a wind shift
from west to north is expected this evening, and a period of gusty
north winds can be expected with the passage of the front.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 3, 10:47 AM MST, 2 hours earlier. Its key messages:

  • Elevated fire weather concerns are expected daily Monday, Wednesday, and Friday. Near critical to possibly critical fire weather concerns are likely Tuesday and possible on Thursday.
  • Dry conditions are expected over the next 7 days with temperatures above normal through Friday. Cooler temperatures are expected Saturday and Sunday.
Area forecast discussion, Nov 3, 10:47 AM MST, 2 hours before
Area Forecast Discussion
National Weather Service North Platte NE
1147 AM CST Mon Nov 3 2025

.KEY MESSAGES...

- Elevated fire weather concerns are expected daily Monday, Wednesday,
  and Friday. Near critical to possibly critical fire weather
  concerns are likely Tuesday and possible on Thursday.

- Dry conditions are expected over the next 7 days with temperatures
 above normal through Friday. Cooler temperatures are expected
 Saturday and Sunday.

&&

.SYNOPSIS...
Issued at 323 AM CST Mon Nov 3 2025

H5 analysis tonight and a closed low over far NW Georgia, NE
Alabama and SE Tennessee. A trough extended south of this
feature to the Yucatan Peninsula. Another shortwave was present
over the central Gulf. North of this low, ridging was present
from northern New York north into northern Quebec. Further west,
an active zonal northern stream was present from southwestern
Canada into the arrowhead of Minnesota and western Ontario.
Several weak disturbances were noted within this flow, the most
noted being over eastern Ontario. Low amplitude ridging extended
from Arizona and New Mexico north into Colorado and Utah. West
of this feature, a decent shortwave trough was located over the
Los Angeles Basin. At the surface overnight...high pressure was
present from eastern Montana to the Black Hills of South Dakota.
Southeast of this feature, a cold front extended from
northeastern Iowa into west central Kansas. North of the front,
there was a corridor of northerly winds of 10 to 20 MPH. Further
north across western and north central Nebraska, winds were
light from the west or northwest. Temperatures as of 2 AM CST
ranged from 27 degrees at Gordon, to 44 degrees at O'Neill.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 323 AM CST Mon Nov 3 2025

Over the next 12 hours, surface high pressure will build into
the Nebraska Panhandle this morning, then eastern Nebraska this
afternoon. Winds will start the day from the north with a shift
to the east late morning then south during the afternoon hours.
By afternoon, we could see some 10 to 15 MPH wind speeds in the
western third of the forecast area. Highs this afternoon will
range from the upper 50s to around 60 across the forecast area.
Surface low pressure will develop across western South Dakota
tonight. As this feature deepens, it will force a warm front
across the forecast area overnight. Lows will be mild across the
area with readings in the lower 30s to around 40. The surface
low will continue to deepen across South Dakota along a quasi-
stationary frontal boundary Tuesday. South of this boundary, H85
temps will approach 20c across western Nebraska Tuesday
afternoon. Mid level winds will also increase Tuesday and bufkit
soundings indicate a decent threat for 25+ MPH wind gusts west
of highway 83. With highs touching the 80 degree mark, westerly
winds and minimum RH bottoming out around 15 percent, confidence
is increasing in critical fire weather conditions Tuesday
afternoon. The corridor of highest winds extends from the
panhandle and northeastern Colorado into the western Sandhills
and far SW Nebraska, per GFS and NAM12 bufkit fcst soundings.
Also with SPC highlighting these areas in their FWDDY2 day two
fire weather outlook, feel confident in hoisting a fire weather
watch for zones 204 and 210. Some locations in zone 206 could
see min RH around 15 percent Tuesday afternoon, however forecast
confidence in winds reaching 25 MPH decreases over the central
and eastern Sandhills. As for winds Tuesday, felt the NBM
forecast was too low on wind speeds, particularly in the western
Sandhills and far SW Nebraska. That being said, blended 1/3rd
of the 90%ile with 2/3rds of straight NBM for winds. This
yielded wind gusts in these areas of 25 to 30 MPH which better
reflected the BUFKIT soundings mentioned above. As for highs
Tuesday, H85 temps are fairly close to what was observed Sunday
afternoon. With westerly winds and good mixing, wouldn't be
surprised if we saw low 80s across SW Nebraska and the western
Sandhills. If temps continue to trend upward, min RH Tuesday
afternoon could approach 10% in the eastern Panhandle. As for
records Tuesday, they are 82, 82, 81 and 82 for North Platte,
Valentine, Broken Bow and Imperial respectively. The current
forecast includes 74 for Broken Bow, 72 for Valentine, 77 for
North Platte and 80 for Imperial.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 323 AM CST Mon Nov 3 2025

The frontal boundary over South Dakota Tuesday, will be forced
south through the forecast area as a cool front Tuesday night.
High pressure will track from the Dakotas into SW Minnesota and
Iowa Wednesday. Light winds from the east will transition to the
south over the western forecast area Wednesday afternoon and
may become gusty over the eastern Panhandle. Surface low
pressure will develop over western South Dakota Wednesday night,
forcing a warm front through the forecast area. Highs Thursday
will reach into the mid to upper 60s with gusty west winds
developing during the afternoon hours. The current NBM ensembles
have a better than 50% chance for wind gusts greater than 25
MPH west of an Ainsworth to North Platte line mid afternoon
Thursday. No doubt the gusty winds will lead to elevated to near
critical fire weather conditions, however with highs in the
upper 60s, min RH will bottom out in the 20 to 25 percent range
which is well above critical RFW criteria. Will continue to
highlight the elevated to near critical threat in the HWO and
FWF forecasts. Highs will cool back into the lower 60s for
Friday. On Saturday, the h5 pattern will amplify across the
CONUS as ridging builds into the western CONUS and troughing
amplifies over the eastern CONUS. This will place the forecast
area in NW flow aloft this weekend. The latest GFS soln develops
some precipitation over northeastern Nebraska Saturday in
association with a clipper system. This notion is currently not
supported by the EC ensembles, as well as the NBM forecast. That
being said, will keep the forecast dry through the weekend.
However, colder air will back into the forecast area Saturday
into Sunday. Highs Sunday will range from the middle 40s in the
east, to middle 50s in SW Nebraska.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1144 AM CST Mon Nov 3 2025

VFR conditions will continue through the forecast period.

Main concern will focus on breezy southeast winds initially,
veering to west-northwesterly around daybreak on Tuesday. This
will likely include strong LLWS, primarily across northern
Nebraska. After this occurs, gusts may climb to around 25 to 30
mph but should occur beyond the end of the valid forecast
period. Skies will likely remain partly sunny/cloudy with only
passing high clouds expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Tuesday afternoon for NEZ204-210.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...NMJ
Hazardous weather outlook, Nov 3, 9:47 AM MST, 3 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1047 AM CST Mon Nov 3 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-041700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1047 AM CST Mon Nov 3 2025 /947 AM MST Mon Nov 3 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Elevated fire weather conditions are possible for the eastern
Panhandle into far western Sandhills Monday afternoon. The concern is
humidity falling to around 20 percent and southerly winds gusting up
to 30 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical fire weather conditions are likely Tuesday afternoon over
the eastern Nebraska Panhandle, western Sandhills and portions of
southwestern Nebraska. Westerly winds may gust up to 35 mph along
with minimum relative humidity at or below 15 percent. A Fire Weather
Watch is in effect for these areas as a result. Elsewhere, elevated
to near critical fire weather conditions will exist east of the fire
weather watch.

Elevated to near-critical fire weather conditions are possible each
afternoon Thursday and Friday. The concern is humidity falling to
around 20 percent and west-northwest winds gusting 30 to 35 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 12:40 AM MSTFire Weather WatchLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.